Alert archive / North Dakota / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS Grand Forks, ND

April 8, 2011Barnes County, North Dakota

NWS Grand Forks, ND issued this flash flood watch at Apr 8, 2011, 3:19 PM CDT for Barnes County, North Dakota. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Apr 8, 2011, 3:19 PM CDT (20:19 UTC)
Expired
Apr 14, 2011, 4:14 PM CDT
In force
6 days
Issued by
NWS Grand Forks, ND
Flood severity
None

County Barnes County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 87 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WGUS63 KFGF 082019
FFAFGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
319 PM CDT FRI APR 8 2011

...CLAUSSEN SPRINGS DAM MONITORED FOR HIGH WATER...

.CLAUSSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD
AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO
THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-112030-
/O.NEW.KFGF.FF.A.0001.110408T2019Z-110412T1900Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
319 PM CDT FRI APR 8 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH DAKOTA...
 INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES COUNTY.

* THROUGH TUESDAY AFTERNOON

* CLAUSSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
  KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
  BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE.

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE
  DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE
  RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HOPKINS
13 follow-up statements
268 
WGUS63 KFGF 090350
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
1050 PM CDT FRI APR 8 2011

...CLAUSEN SPRINGS DAM IS BEING MONITORED FOR HIGH WATER...

.CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD
AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO
THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-120400-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
1050 PM CDT FRI APR 8 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING
  AREA...EXTREME SOUTHERN BARNES COUNTY.

* THROUGH TUESDAY AFTERNOON

* CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
  KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
  BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE.

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...
 THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CJS
511 
WGUS63 KFGF 091825
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
125 PM CDT SAT APR 9 2011

...CLAUSEN SPRINGS DAM IS BEING MONITORED FOR HIGH WATER...

.CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD
AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO
THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-121830-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
125 PM CDT SAT APR 9 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
 AREA...BARNES.

* THROUGH TUESDAY AFTERNOON

* CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF 
 KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS 
 BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... 
 THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HOPKINS
568 
WGUS63 KFGF 100202
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
902 PM CDT SAT APR 9 2011

...CLAUSEN SPRINGS DAM IS BEING MONITORED FOR HIGH WATER...

.CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD
AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO
THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-121900-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
902 PM CDT SAT APR 9 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
 AREA...EXTREME SOUTHERN BARNES COUNTY.

* THROUGH TUESDAY AFTERNOON

* CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF 
 KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS 
 BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... 
 THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CJS
750 
WGUS63 KFGF 102114
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
414 PM CDT SUN APR 10 2011

...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER...

.CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD
AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO
THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-121900-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
414 PM CDT SUN APR 10 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING
  AREA...EXTREME SOUTHERN BARNES.

* THROUGH TUESDAY AFTERNOON

* CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF 
  KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS 
  BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...
  THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CJS
398 
WGUS63 KFGF 110447
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
1147 PM CDT SUN APR 10 2011

...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER...

.CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD
AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO
THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-121900-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
1147 PM CDT SUN APR 10 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
 AREA...EXTREME SOUTHERN BARNES.

* THROUGH TUESDAY AFTERNOON

* CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF 
 KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS 
 BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... 
 THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CJS
464 
WGUS63 KFGF 112037
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
337 PM CDT MON APR 11 2011

...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER...

.CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD
AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO
THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-121900-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
337 PM CDT MON APR 11 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING
  AREA...EXTREME SOUTHERN BARNES.

* THROUGH TUESDAY AFTERNOON

* CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF 
  KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS 
  CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... 
  THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CJS
393 
WGUS63 KFGF 112339
FFAFGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
639 PM CDT MON APR 11 2011

...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER...

.CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER
COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH
KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-142345-
/O.EXT.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
639 PM CDT MON APR 11 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
  AREA...EXTREME SOUTHERN BARNES.

* THROUGH FRIDAY EVENING

* CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF 
  KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS 
  CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... 
  THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CS/BB
452 
WGUS63 KFGF 122052
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
352 PM CDT TUE APR 12 2011

...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER...

.CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER
COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH
KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-152100-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
352 PM CDT TUE APR 12 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING
  AREA...EXTREME SOUTHERN BARNES COUNTY.

* THROUGH FRIDAY EVENING

* CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF 
  KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS 
  CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... 
  THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CJS
040 
WGUS63 KFGF 130444
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
1144 PM CDT TUE APR 12 2011

...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER...

.CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF
KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS
CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER
COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH
KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-160000-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
1144 PM CDT TUE APR 12 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
  AREA...EXTREME BARNES COUNTY.

* THROUGH FRIDAY EVENING

* CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF 
  KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS 
  CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... 
  THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CJS
207 
WGUS63 KFGF 132107
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
407 PM CDT WED APR 13 2011

...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER...

.THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE
PAST TWO DAYS. HOWEVER...THE DAM CONTINUES TO BE MONITORED. HIGH
WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH
KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-160000-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
407 PM CDT WED APR 13 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
  AREA...EXTREME SOUTHERN BARNES COUNTY.

* THROUGH FRIDAY EVENING

* THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE
  PAST TWO DAYS. HOWEVER...THE DAM IS STILL BEING MONITORED.

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... 
  THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$


CJS
895 
WGUS63 KFGF 140356
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
1056 PM CDT WED APR 13 2011

...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER...

.THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE
PAST FEW DAYS. HOWEVER...THE DAM CONTINUES TO BE MONITORED. HIGH
WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH
KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-160000-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
1056 PM CDT WED APR 13 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
 AREA...EXTREME SOUTHERN BARNES COUNTY.

* THROUGH FRIDAY EVENING

* THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN 
  THE PAST FEW DAYS. HOWEVER...THE DAM IS STILL BEING MONITORED. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... 
  THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CJS
327 
WGUS63 KFGF 141436
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
936 AM CDT THU APR 14 2011

...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER...

.THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE
PAST FEW DAYS. HOWEVER...THE DAM CONTINUES TO BE MONITORED. HIGH
WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH
KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER.

NDZ038-160000-
/O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
936 AM CDT THU APR 14 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
  AREA...BARNES.

* THROUGH FRIDAY EVENING

* THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN 
  THE PAST FEW DAYS. HOWEVER...THE DAM IS STILL BEING MONITORED. 

* HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...
  THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROGERS
781 
WGUS63 KFGF 142114
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
414 PM CDT THU APR 14 2011

...THE THREAT AT CLAUSEN SPRINGS DAM HAS DIMINISHED...

.THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED
SUBSTANTIALLY. THE THREAT TO THE DAM HAS DIMINISHED FOR NOW.

NDZ038-142215-
/O.CAN.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
414 PM CDT THU APR 14 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH DAKOTA HAS
BEEN CANCELLED. 

THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED...AND THE
THREAT TO THE DAM HAS DIMINISHED FOR NOW.

$$

CS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at Apr 8, 11:48 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 8, 11:48 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1148 AM CDT FRI APR 8 2011

.UPDATE...
SFC LOW IN WEST CENTRAL NORTH DAKOTA WILL MOVE NORTHEAST JUST
SOUTH OF MINOT AND THEN TO ABOUT LANGDON BY LATE TODAY. WARMER AIR
MOVING NORTHWARD WILL OVERSPREAD MOST OF THE FCST AREA (EXCEPT FAR
NORTHWEST) WITH 50S VERY COMMON. TEMPS ON THE OTHER SIDE OF
BOUNDARY WILL STRUGGLE TO REACH 40F LANDGON-CANDO AREAS. MOST OF
THE WARM ADVECTION RAIN SHOWERS HAVE EXITED THE FCST AREA BUT
STILL EXPECT SOME ADDITIONAL SHOWERS TO MOVE INTO FAR NRN FCST
AREA WITH LOW APPROACHING. DID REMOVE PRECIP FOR SOUTHEAST 2/3 OF
FCST AREA TODAY-TONIGHT AS LITTLE FORCING THERE FOR PRECIP.

&&

.PREV DISCUSSION... /ISSUED 255 AM CDT FRI APR 8 2011/

DISCUSSION...FORECAST CHALLENGE WILL CONTINUE TO BE RAIN CHANCES
AND TEMPERATURES. MODELS REMAIN IN RELATIVELY CLOSE AGREEMENT
THROUGH THE SHORT TERM WITH DIFFERENCES WITH QPF/SFC LOW TRACK
CONTINUING FOR THE UPCOMING WEEKEND SYSTEM.

BOUNDARY CURRENTLY ALONG A MBG/KMVX/INL LINE STILL FORECAST BY ALL
MODELS TO GRADUALLY LIFT NORTH TODAY. CURRENT KMVX-88D TRENDS
INDICATING RETURNS SOUTH OF BOUNDARY WEAKENING WITH A LITTLE BETTER
ORGANIZATION ALONG AND NORTH OF BOUNDARY ACROSS SOUTHERN DVL BASIN
NE TO FAR NW MN. OVERALL PCPN STILL SPOTTY WITH LIGHT AMOUNTS. TOUGH
TO DISCERN INDIVIDUAL SHORT WAVES FROM WATER VAPOR HOWEVER WITH
REGION IN SW MID LEVEL FLO AND MORE ORGANIZED PCPN ACROSS SW ND INTO
EASTERN MT WILL MAINTAIN CURRENT POPS THROUGH TONIGHT. CURRENT
SATELLITE IMAGERY WOULD INDICATE ANY SOLAR LIKELY CONFINED TO SE
THIRD OF FA TODAY WHERE WARMEST TEMPERATURES WILL OCCUR. CLOUDS
FARTHER NORTH WILL LIMIT TEMPERATURE RECOVERY TODAY BUT WILL STILL
BE MILD ENOUGH TO CONTINUE TO EAT AWAY AT ANY RESIDUAL SNOW PACK AND
MAINTAIN RUNOFF.

FRONTAL BOUNDARY LOSES DEFINITION SATURDAY AND AND MODELS LESS
ORGANIZED WITH ANY PCPN SO KEEP LOW END POPS IN PLACE. CLOUDS WILL
BE A BIG PLAYER FOR TEMPERATURES HOWEVER WITH SOME WARMING OF THE
COLUMN ESPECIALLY ACROSS THE SOUTH MILD TEMPERATURES WILL CONTINUE.

MAIN UPPER TROUGH SHIFTS EAST ACROSS ROCKIES INTO THE PLAINS
SATURDAY NIGHT INTO SUNDAY. MODELS CONTINUE TO DIFFER ON SURFACE LOW
POSITION AND TRACK OF MORE SIGNIFICANT PCPN. LATEST ECMWF LOOKING
RATHER DISTURBING FOR QPF AMOUNTS WITH ITS FARTHER NORTH/WESTWARD
TRACK. AFTER COORDINATION WITH NATIONAL QPF CENTER WILL CONTINUE
PREVIOUS TRENDS OF INCREASING POPS/QPF WESTWARD AND FOLLOW THEIR
LEAD WITH QPF.

AVIATION...
OVERALL EXPECTING GENERAL VFR CONDITIONS WITH PCPN ORGANIZING
ACROSS NW HALF OF FA EARLY LIFTING NORTHWARDS TOWARDS CANADIAN
BORDER LATER TODAY. CANNOT RULE OUT MVFR CIGS IN STEADIER RAINFALL.

HYDROLOGY...

RIVER WARNINGS FOR MINOR...MODERATE...AND MAJOR FLOODING WILL
CONTINUE FOR THE RED RIVER AND ITS TRIBUTARIES FOR THE FORESEEABLE
FUTURE AS THE SNOWMELT CONTINUES.

TEMPERATURES WILL RISE WELL INTO THE 50S OVER THE NEXT TWO
DAYS...ACCELERATING THE SNOWMELT WHILE MAINTAINING OVERLAND FLOODING
ACROSS PORTIONS OF THE SOUTHERN RED RIVER VALLEY. ADDITIONALLY...A
POTENTIALLY SIGNIFICANT RAIN EVENT IS POSSIBLE THIS WEEKEND. WHILE
THERE IS STILL A LOT OF UNCERTAINTY IN WHERE THE RAIN WILL
FALL...THIS COULD POTENTIALLY PUSH RIVER LEVELS EVEN HIGHER...AS
CURRENT RIVER FORECASTS ONLY INCLUDE THE NEXT 24 HOURS WORTH OF
PRECIPITATION.

OTHERWISE...THE FAR SOUTHERN BASIN IS SHOWING DECREASING FLOWS AT
POINTS SOUTH OF ABERCROMBIE ON THE WILD RICE RIVER AND ENLOE ON THE
RED RIVER. THIS INDICATES THAT THE PRIMARY CREST WAVES ALONG THE TWO
RIVERS IS NOW HEADED INTO FARGO. THE CURRENT RATE OF MOVEMENT
SUGGESTS THAT THE PRIMARY CREST COULD REACH FARGO ON
SUNDAY...POSSIBLY AHEAD OF THE RUNOFF OF ANY HEAVIER RAIN EXPECTED
FROM SATURDAY AND SUNDAY. THUS...THE PROJECTED CREST RANGE FOR FARGO
HAS BEEN NARROWED...AND IS NOW FROM 39 TO 40 FEET. HEAVY
RAINFALL...WHICH MAY OCCUR AT THE TIME OF THE CREST...WILL LIKELY
MAINTAIN HIGH WATER STAGES FOR A LONGER PERIOD OF TIME.

THE WARMER TEMPERATURES WILL ALLOW AREAS THAT ARE NOT YET
EXPERIENCING RUNOFF TO SEE THE PROCESS BEGIN...AND ACCELERATE THE
THE RUNOFF WHERE IT IS ONGOING. THE RUN OFF SHOULD BEGIN IN EARNEST
IN THE PARK...FOREST AND PEMBINA BASINS. THE POTENTIAL FOR ICE
JAMMING WILL CONTINUE THE NEXT SEVERAL DAYS...ESPECIALLY ALONG THE
MAPLE RIVER...WHICH IS INDICATING SEVERAL AREAS OF ICE JAMMING SUCH
AS MAPLETON.

AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTHERN RED RIVER
VALLEY GENERALLY SOUTH OF THE I-94 / U.S. 10 CORRIDOR. OVERLAND
FLOODING PERSISTS AS THE SNOW CONTINUES TO MELT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

RIDDLE/VOELKER
Hazardous weather outlook, Apr 8, 6:39 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
639 AM CDT FRI APR 8 2011

MNZ001>003-013>017-022>024-027>032-040-NDZ027>030-038-039-049-052-
053-091145-
WEST POLK-NORMAN-CLAY-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
639 AM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES
ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC
LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES
ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC
LOCATIONS.

AN AREA OF LOW PRESSURE TRACKING FROM THE CENTRAL PLAINS TO THE
GREAT LAKES HAS THE POTENTIAL TO BRING SIGNIFICANT RAINFALL TO THE
REGION FROM SATURDAY NIGHT THROUGH SUNDAY. THIS SYSTEM COULD PRODUCE
FROM ONE HALF TO AN INCH OR MORE OF RAIN TO PARTS OF THE REGION.
EXACT LOCATIONS WHICH WILL RECEIVE THE HEAVY RAIN REMAIN UNSURE AT
THIS TIME. RIVER INTERESTS SHOULD MONITOR UPCOMING FORECASTS
CLOSELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ004>009-NDZ006>008-014>016-024-026-054-091145-
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-WESTERN WALSH-
639 AM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES
ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC
LOCATIONS.

SCATTERED SHOWERS WILL CONTINUE TODAY WITH RAIN AMOUNTS RANGING
FROM A TENTH TO A QUARTER INCH. CHANCES FOR LIGHT RAIN WILL
CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES
ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC
LOCATIONS.

AN AREA OF LOW PRESSURE TRACKING FROM THE CENTRAL PLAINS TO THE
GREAT LAKES HAS THE POTENTIAL TO BRING SIGNIFICANT RAINFALL TO THE
REGION FROM SATURDAY NIGHT THROUGH SUNDAY. THIS SYSTEM COULD PRODUCE
FROM ONE HALF TO AN INCH OR MORE OF RAIN TO PARTS OF THE REGION.
EXACT LOCATIONS WHICH WILL RECEIVE THE HEAVY RAIN REMAIN UNSURE AT
THIS TIME. RIVER INTERESTS SHOULD MONITOR UPCOMING FORECASTS
CLOSELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VOELKER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:51 AM CDTAreal Flood WarningFGFGrand Forks, Traill, Walsh5 days
Apr 8, 1:49 PM CDTRiver Flood WarningFGFCavalier, Pembina24 days
Apr 8, 1:49 PM CDTRiver Flood WarningFGFPembina31 days

Nearby

Flash Flood Watches in North Dakota, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.